Alert archive / Kansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 151, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 11, 2014, 10:47 PM CDT for Ellsworth County, Rice County, Kansas. It was in force for 43 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2014, 10:47 PM CDT (03:47 UTC)
- Expired
- Jun 11, 2014, 11:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Ellsworth County, KS, Rice County, KS
The radar
The Wichita radar (KICT), 107 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 11:15 PM CDT | TSTM WND GST 50 | Holyrood, KS | |
| Jun 11, 11:17 PM CDT | TSTM WND GST 70 | 3 W Raymond, KS | |
| Jun 11, 11:33 PM CDT | TSTM WND GST 50 | Ellsworth, KS | |
| Jun 11, 11:33 PM CDT | TSTM WND GST 67 | Ellsworth Airport, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 7:49 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
| Jun 11, 9:49 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.8 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1716 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 2429 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
717
WUUS53 KICT 120347
SVRICT
KSC053-159-120430-
/O.NEW.KICT.SV.W.0151.140612T0347Z-140612T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1047 PM CDT WED JUN 11 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ELLSWORTH COUNTY IN CENTRAL KANSAS...
RICE COUNTY IN CENTRAL KANSAS...
* UNTIL 1130 PM CDT
* AT 1043 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTHWEST OF WILSON TO ELLINWOOD TO
HUDSON...AND MOVING EAST AT 30 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
ELLSWORTH...WILSON...HOLYROOD...BUSHTON...RAYMOND...CHASE...
LORRAINE...ALDEN...LYONS...GENESEO...STERLING...KANOPOLIS STATE
PARK...LITTLE RIVER...SILICA...FREDERICK...ELLSWORTH AIRPORT AND
KANOPOLIS.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 206 AND 228.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
WIND DAMAGE WITH THESE STORMS WILL OCCUR BEFORE ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3887 9793 3827 9792 3826 9793 3826 9792
3817 9792 3817 9847 3838 9848 3887 9848
TIME...MOT...LOC 0347Z 248DEG 20KT 3875 9852 3843 9852
3810 9858
HAIL...<.75IN
WIND...70MPH
$$
PEARCE3 follow-up statements
294
WWUS53 KICT 120355
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1055 PM CDT WED JUN 11 2014
KSC053-159-120430-
/O.CON.KICT.SV.W.0151.000000T0000Z-140612T0430Z/
RICE KS-ELLSWORTH KS-
1055 PM CDT WED JUN 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ELLSWORTH AND
RICE COUNTIES UNTIL 1130 PM CDT...
AT 1051 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTH OF DORRANCE...TO BUSHTON...TO 8 MILES
SOUTH OF RAYMOND...AND MOVING EAST AT 40 MPH.
HAZARD...60 TO 70 MPH WIND GUSTS.
SOURCE...THIS LINE OF STORMS HAS A HISTORY OF PRODUCING 60 TO 70 MPH
WINDS ACROSS BARTON COUNTY.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
ELLSWORTH...RAYMOND...BUSHTON...HOLYROOD...WILSON...CHASE...ALDEN...
LORRAINE...LYONS...STERLING...GENESEO...LITTLE RIVER...KANOPOLIS
STATE PARK...FREDERICK...ELLSWORTH AIRPORT AND KANOPOLIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3887 9793 3827 9792 3826 9793 3826 9792
3817 9792 3817 9847 3838 9848 3887 9848
TIME...MOT...LOC 0353Z 261DEG 33KT 3876 9855 3847 9843
3817 9844
HAIL...<.75IN
WIND...70MPH
$$
KLEINSASSER913
WWUS53 KICT 120411
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1111 PM CDT WED JUN 11 2014
KSC053-159-120430-
/O.CON.KICT.SV.W.0151.000000T0000Z-140612T0430Z/
RICE KS-ELLSWORTH KS-
1111 PM CDT WED JUN 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ELLSWORTH AND
RICE COUNTIES UNTIL 1130 PM CDT...
AT 1107 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES EAST OF WILSON...TO GENESEO...TO
STERLING...AND MOVING EAST AT 40 MPH.
HAZARD...50 TO 60 MPH WIND GUSTS.
SOURCE...THIS LINE OF STORMS HAS A HISTORY OF PRODUCING 60 TO 70 MPH
WINDS ACROSS BARTON COUNTY.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ELLSWORTH...GENESEO...LITTLE RIVER...KANOPOLIS STATE PARK...ELLSWORTH
AIRPORT AND KANOPOLIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3887 9793 3827 9792 3826 9793 3826 9792
3817 9792 3817 9847 3838 9848 3887 9848
TIME...MOT...LOC 0410Z 261DEG 33KT 3879 9832 3850 9820
3820 9821
HAIL...<.75IN
WIND...60MPH
$$
KLEINSASSER665
WWUS53 KICT 120428
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1128 PM CDT WED JUN 11 2014
KSC053-159-120438-
/O.EXP.KICT.SV.W.0151.000000T0000Z-140612T0430Z/
RICE KS-ELLSWORTH KS-
1128 PM CDT WED JUN 11 2014
...THE SEVERE THUNDERSTORM WARNING FOR ELLSWORTH AND RICE COUNTIES
WILL EXPIRE AT 1130 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS.
LAT...LON 3887 9793 3827 9792 3826 9793 3826 9792
3817 9792 3817 9847 3838 9848 3887 9848
TIME...MOT...LOC 0428Z 261DEG 33KT 3882 9811 3853 9799
3823 9800
$$
KLEINSASSERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 6:52 PM CDT, 3 hours 55 minutes earlier.
Area forecast discussion, Jun 11, 6:52 PM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 652 PM CDT WED JUN 11 2014 ...UPDATED FOR 00Z AVIATION DISCUSSION... .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 305 PM CDT WED JUN 11 2014 INSTABILITY CONTINUES TO INCREASE ACROSS MOST OF THE WRN SECTIONS OF KS AT THIS TIME....WITH A COLD FRONT PUSHING INTO NW KS. THINK NW KS WILL BE THE INITIATION POINT FOR SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON...AS THIS FRONTAL BOUNDARY RUNS INTO THIS UNSTABLE AIRMASS. THINK SOME SUPERCELLS WILL DEVELOP OVER THIS AREA INITIALLY...KEEPING THE ICT FORECAST AREA DRY AT LEAST THROUGH THE LATE AFTERNOON INTO THE EARLY EVENING HOURS. THE HIGH PLAINS SUPERCELL STORMS ARE EXPECTED TO PROPAGATE EAST INTO CENTRAL KS LATE THIS EVENING BUT THEN CONGEAL AND DIVE SOUTHEAST AS A FORWARD PROPAGATING MESOSCALE CONVECTIVE SYSTEM (MCS) DURING THE OVERNIGHT HOURS. THIS MCS WILL ACTUALLY BECOME MORE INTENSE RIGHT AROUND MIDNIGHT...AS THE LOW LEVEL JET INCREASES MOISTURE TRANSPORT INTO CENTRAL KS MAINLY BETWEEN HIGHWAY 50 AND 56. CENTRAL KS STILL LOOKS LIKE THE AREA THAT WILL SEE THE HEAVIEST RAINFALL OVERNIGHT...WITH ANOTHER ONE TO THREE INCHES OF RAINFALL POSSIBLE...AS THE STRATIFORM RAIN AREA STAYS OVER THIS AREA THE LONGEST. STEERING VECTORS SUGGEST THE LEADING EDGE OF THE MCS WILL DIVE SOUTHEAST ALONG THE EDGE OF THE MOST UNSTABLE CAPE...WHICH WILL BE LOCATED ACROSS SOUTH CENTRAL KS FROM KGBD TO KICT TO KPNC. THIS LEADING EDGE OF THE STORMS WILL PROBABLY REACH THE ICT METRO AREA BETWEEN MIDNIGHT AND 2AM. THIS LEADING EDGE COULD LEAD TO A SWATH OF 60-65 MPH DAMAGING WINDS AS IT DIVES SOUTHEAST INTO NRN OK. NOT EXPECTING A HIGH END DERECHO...AS 0-10 KM BULK SHEAR REMAINS MARGINAL FOR A HIGH END EVENT. THU-FRI: BACK END OF THE MCS MAY STILL BE ONGOING ACROSS PORTIONS OF THE FLINT HILLS AND SE KS FOR THE MORNING HOURS ON THU. NOT EXPECTING THE RAINS TO BE AS HEAVY IN THIS AREA...AS LOW LEVEL MOISTURE TRANSPORT WANES AND VEERS SE INTO OK. AFTER THE MCS CLOUD SHIED CLEARS THE AREA...EXPECT CLEARING SKIES AND A PLEASANT DAY FOR THE REST OF THE AREA AS WEAK RIDGING MOVES INTO THE AREA FOR THU AFTERNOON THROUGH FRI. FRI-FRI NIGHT: AFTER A PLEASANT DAY ON FRI...LOW-MID LEVEL MOISTURE WILL BEGIN TO RETURN TO WRN KS FOR FRI NIGHT INTO SAT MORNING. THIS MID LEVEL WARM ADVECTION WILL BE MAINLY OVER CENTRAL KS...MAINLY LEADING TO SOME MID LEVEL CLOUDS...AS LOWER LAYERS WILL INITIALLY BE DRY. SAT-SAT NIGHT: SOME UNCERTAINTY ON HOW SAT WILL EVOLVE AS MID LEVEL FLOW SHIFTS AROUND TO MORE OF A SW FLOW...WITH ANOTHER SURFACE LOW DEVELOPING OVER THE OK PANHANDLE...WITH A DRY LINE EXPECTED TO FORM ACROSS WRN KS. A WARM ELEVATED MIXED LAYER WILL CAP ANY KIND OF CONVECTION THROUGH THE AFTERNOON HOURS. ANY CONVECTION THAT CAN DEVELOP FOR SAT AFTERNOON WILL REMAIN WELL WEST OF I-135 AND PROBABLY OVER WRN KS CLOSER TO THE DRYLINE. LOW LEVEL MOISTURE TRANSPORT AND WARM ADVECTION LOOKS TO REALLY INCREASE ACROSS MOST OF THE WRN HALF OF THE FORECAST AREA FOR SAT NIGHT. MOST OF THIS DEEP RICH MOISTURE WILL BE FOCUSED FURTHER NORTH OF THE AREA INTO NORTHEAST NE...BUT AS THE LOW LEVEL JET INCREASES...THINK SOME STORMS WILL DEVELOP OVER AREAS WEST OF THE KS TURNPIKE FOR SAT NIGHT. SO WILL KEEP A SOLID CHANCE POP GOING FOR NOW. BULK SHEAR/DIRECTIONAL SHEAR AND INSTABILITY SAT AFTERNOON AND SAT NIGHT BOTH SUGGESTS A SEVERE WEATHER CHANCE. KETCHAM .LONG TERM...(SUNDAY THROUGH WEDNESDAY) ISSUED AT 305 PM CDT WED JUN 11 2014 A FRONTAL BOUNDARY LOOKS PUSH TO AROUND THE KS TURNPIKE FOR SUNDAY...WITH A VERY UNSTABLE AIRMASS EXPECTED ALONG OR JUST SOUTH OF THE BOUNDARY FOR SUN AFTERNOON. CAPPING WARM AIR ALOFT WILL AGAIN LIMIT CONVECTIVE CHANCES UNTIL THE LATE AFTERNOON HOURS...BUT CONVERGENCE ALONG THE FRONT WILL BE ENOUGH FOR A FEW BIG STORMS TO FORM ALONG OR EAST OF THE KS TURNPIKE FOR SUN EVENING. THE VERY UNSTABLE AIRMASS COULD CERTAINLY LEAD TO A SEVERE STORM CHANCE FOR THE FLINT HILLS FOR SUN EVENING. SOME UNCERTAINTY ON HOW THE BEGINNING OF NEXT WEEK WILL EVOLVE AS WELL...AS MID LEVEL HEIGHTS SLOWLY BEGIN TO INCREASE...WHICH WILL LEAD TO A WARMING TREND FOR THE FORECAST AREA INTO NEXT WEEK. MOISTURE TRANSPORT AND MID LEVEL BAROCLINIC ZONE LOOKS TO WAGGLE ACROSS THE FORECAST AREA FOR MON AND TUE...WHICH COULD LEAD TO MORE NIGHTTIME SCATTERED SHOWER AND THUNDERSTORM CHANCES. BUT THE MEDIUM RANGE MODELS SUGGEST THAT THE MID LEVEL BAROCLINIC WILL GRADUALLY SHIFT A LITTLE FURTHER NORTH TOWARDS THE MIDDLE THE WEEK...BRINGING LESSOR CHANCES OF STORMS FOR THE FORECAST AREA AND WARMER TEMPS. KETCHAM && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 652 PM CDT WED JUN 11 2014 A COMPLEX OF STRONG TO POTENTIALLY SEVERE THUNDERSTORMS DEVELOPING OVER WESTERN KANSAS IS EXPECTED TO TRACK EAST-SOUTHEAST ACROSS CENTRAL AND SOUTHEAST KANSAS TONIGHT INTO THURSDAY MORNING. THE STRONGEST STORMS SHOULD IMPACT AREAS ALONG/WEST OF THE TURNPIKE THROUGH EARLY TONIGHT...WITH STORMS EXPECTED TO WEAKEN AS THEY MOVE ACROSS SOUTHEAST KANSAS THURSDAY MORNING. WINDOW FOR BEST TIMING OF TSRA CHANCES ARE INDICATED BY THE TEMPO GROUP IN THE TERMINALS. GUSTY NORTH WINDS WILL DEVELOP BEHIND THE CONVECTION AND COLD FRONT PASSAGE. KED && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 65 76 57 81 / 90 50 0 0 HUTCHINSON 64 75 57 81 / 80 30 0 0 NEWTON 63 74 56 79 / 80 40 0 0 ELDORADO 63 75 56 79 / 80 60 0 0 WINFIELD-KWLD 64 77 57 81 / 90 80 0 0 RUSSELL 60 76 56 81 / 80 0 0 0 GREAT BEND 61 75 57 81 / 80 10 0 0 SALINA 63 77 56 80 / 80 10 0 0 MCPHERSON 63 75 56 80 / 80 30 0 0 COFFEYVILLE 63 77 57 80 / 80 90 10 0 CHANUTE 63 76 56 79 / 70 80 10 0 IOLA 63 76 56 79 / 70 70 10 0 PARSONS-KPPF 63 77 57 80 / 80 80 10 0 && .ICT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH THURSDAY MORNING FOR KSZ032-033-047>053- 067>069-083. &&
Hazardous weather outlook, Jun 11, 9:09 PM CDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 909 PM CDT WED JUN 11 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-130215- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 909 PM CDT WED JUN 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT LOW-LAND FLOODING WILL CONTINUE IN PARTS OF CENTRAL KANSAS NEAR CREEKS AND STREAMS. A COMPLEX OF THUNDERSTORMS WILL SPREAD EAST-SOUTHEAST ACROSS CENTRAL AND SOUTH CENTRAL KANSAS EARLY TONIGHT AND EVENTUALLY INTO SOUTHEAST KANSAS VERY LATE TONIGHT. THE PRIMARY THREATS ARE DAMAGING WINDS TO 65 MPH AND VERY HEAVY RAINS THAT WOULD LIKELY CAUSE FURTHER FLOODING...ESPECIALLY ACROSS CENTRAL AND PORTIONS OF SOUTH CENTRAL KANSAS. NICKEL TO QUARTER SIZE HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE COMPLEX OF THUNDERSTORMS WILL CONTINUE TO MOVE OVER SOUTHEAST KANSAS EARLY ON THURSDAY. WHILE A FEW THUNDERSTORMS MAY BE STRONG WITH WIND GUSTS TO 50 MPH...VERY HEAVY RAINS ARE LIKELY AND MAY CAUSE LOCALIZED FLOODING. PATCHY FOG IS POSSIBLE OVER SOUTHEAST KANSAS EARLY FRIDAY MORNING WHEN VISIBILITIES AROUND ONE HALF MILE WOULD BE POSSIBLE. SEVERE THUNDERSTORMS ARE POSSIBLE FROM LATE SATURDAY AFTERNOON THROUGH MONDAY NIGHT. THE HAIL MAY BE QUITE LARGE ALONG WITH WINDS AROUND 70 MPH AND VERY HEAVY RAINS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT FOR LOCATIONS MAINLY WEST OF THE KANSAS TURNPIKE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED/KETCHAM
In the hours before
Special weather statement, Jun 11, 9:51 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
951 PM CDT WED JUN 11 2014
KSZ032-120345-
RUSSELL-
951 PM CDT WED JUN 11 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
RUSSELL COUNTY IN CENTRAL KANSAS...
* UNTIL 1045 PM CDT
* AT 949 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR GORHAM...OR 5 MILES WEST OF
RUSSELL...MOVING EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
RUSSELL...LURAY...BUNKER HILL...WALDO AND RUSSELL AIRPORT.
DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIFIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3884 9904 3905 9905 3913 9904 3914 9903
3913 9860 3876 9860 3876 9905 3884 9905
TIME...MOT...LOC 0251Z 280DEG 19KT 3888 9894
PEARCELocal storm report, Jun 11, 10:35 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1035 PM CDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND GST 3 NNW PAWNEE ROCK 38.30N 99.00W
06/11/2014 E60 MPH BARTON KS TRAINED SPOTTER
&&
KEDLocal storm report, Jun 11, 10:39 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1039 PM CDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM TSTM WND GST GREAT BEND ARPT 38.35N 98.85W
06/11/2014 M63 MPH BARTON KS AWOS
&&
KEDLocal storm report, Jun 11, 10:40 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1040 PM CDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 PM TSTM WND GST PAWNEE ROCK 38.27N 98.98W
06/11/2014 E70 MPH BARTON KS TRAINED SPOTTER
&&
KEDThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 9:47 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 58 min |
| Jun 11, 9:51 PM CDT | Special Weather Statement | ICT | Russell | 54 min |
| Jun 11, 10:27 PM CDT | River Flood Warning | ICT | Saline | 33 hr |
| Jun 11, 10:34 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 56 min |
| Jun 11, 10:40 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 50 min |
| Jun 11, 11:01 PM CDT | Special Weather Statement | ICT | Kingman | 29 min |
| Jun 11, 11:29 PM CDT | Special Weather Statement | ICT | Kingman, Reno | 46 min |
| Jun 11, 11:37 PM CDT | Special Weather Statement | ICT | Ellsworth | 23 min |
| Jun 11, 11:51 PM CDT | Special Weather Statement | ICT | Saline | 39 min |
| Jun 11, 11:56 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 34 min |
| Jun 12, 12:00 AM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Saline | 45 min |
| Jun 12, 12:24 AM CDT | Severe Thunderstorm Warning | ICT | Harper | 32 min |
| Jun 12, 12:31 AM CDT | Severe Thunderstorm Warning | ICT | Saline | 29 min |
| Jun 12, 12:33 AM CDT | Areal Flood Warning | ICT | Saline | 12 hr |
| Jun 12, 12:41 AM CDT | Special Weather Statement | ICT | Sumner | 34 min |
| Jun 12, 1:00 AM CDT | Special Weather Statement | ICT | Sumner | 45 min |
| Jun 12, 1:46 AM CDT | Special Weather Statement | ICT | Cowley | 44 min |
| Jun 12, 6:50 PM CDT | Areal Flood Warning | ICT | Rice | 18 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.